MAUDE Adverse Event Report: STRYKER SPINE-US 8.5X70 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 8.5X70 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482618570
Health Effect - Clinical Code Injury (2348)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery (b)(6) 2019 for the removal of an s1 serrato screw which "came off" post-operatively.This record is related to manufacturer's incident report 3005525032-2019-00069.
 
Additional Manufacturer Narrative
Visual inspection: the screw was returned in two pieces with the tulip disengaged from the screw shank.There was deformation on the bottom of the locking ring and on the head of the screw shaft.The witness mark made from the rod on the screw head is at an angle, showing that the tulip was most likely at its maximum angle when implanted.Device history records were reviewed and no manufacturing issues were identified.A complaint history review was conducted and no similar complaints were identified.The serrato surgical technique was reviewed and the following relevant information was identified: ¿place the anti-torque key around the screw head.Place the torque wrench through the anti-torque key until it is guided into the blocker.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.Note: do not exceed 12nm during final tightening.¿ the xia instructions for use (ifu) states: "once implanted, the implants are subjected to stresses and strains.These repeated stresses on the implants should be taken into consideration by the surgeon at the time of the choice of the implant, during implantation as well as in the post-operative follow-up period.Indeed, the stresses and strains on the implants may cause metal fatigue or fracture or deformation of the implants, before the bone graft has become completely consolidated.While the expected life of spinal implant components is difficult to estimate, it is finite.¿ details about the angle of implantation have not been provided.Witness marks on the screw suggest that the tulip was most likely at its maximum angle when implanted and final tightened with the rod.Based on the visual inspection of the screw, the screw was most likely over-angulated during implantation causing the tulip to disengage only two weeks after surgery.
 
Event or Problem Description
It was reported that the patient underwent revision surgery(b)(6) 2019 for the removal of an s1 serrato screw which "came off" post-operatively.This record is related to manufacturer's incident report 3005525032-2019-00069.

Brand Name
8.5X70 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8812182
Report Number3005525032-2019-00071
Device Sequence Number16779439
Product Code NKB
UDI-Device Identifier07613327351736
UDI-Public07613327351736
Combination Product (Y/N)N
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number482618570
Device Lot NumberB75434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;